Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2000, 3:16 PM CDT for Franklin County, Moore County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 3:16 PM CDT (20:16 UTC)
- Expired
- May 19, 2000, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Moore County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
167 WUUS54 KOHX 192018 SVRBNA TNC051-127-192100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FRANKLIN COUNTY IN TENNESSEE MOORE COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF LYNCHBURG...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR ESTILL SPRINGS...DECHERD... AND SEWANEE. DAMAGING WINDS CAN BE EXPECTED...ESPECIALLY IN ADVANCE OF THE THUNDERSTORM. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:35 PM CDT, 41 minutes earlier.
Area forecast discussion, May 19, 2:35 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT FRI MAY 19 2000 CURRENT...WELL ACTIVITY DID POP UP THIS AFTERNOON SO FORECAST VERIFIED PRETTY WELL. FRONT SHOWING UP WELL ON 88-D MOSAIC ON A 20SE SDF-20SE PAH LINE...WITH SOME ORGANIZED ACTIVITY AHEAD OF IT IN MIDDLE TN. HAVE HAD VILS >50 AND REFLECTIVITIES APPROCHING 60 DBZ. JUST HAD A MEZO REPORT AS WELL....WITH DEVELOPING LEWP. NGM SEEMS TO HAVE VERIFIED BEST ON THIS. TEMPS HAVE REACHED LOWER 80S AND WINDS OUT OF W-SW AROUND 10 MPH. FORECAST...FRONT WILL DIVE DOWN INTO CWA TONITE REACHING SE CORNER BY 12Z. ACTIVITY WILL BE SCATTERED ALONG FRONT...IN 30-40% RANGE. AFTER FRONTAL PASSAGE...MODELS ARE ALL OVER THE PLACE ON NEXT SERIES OF WEAK S/WVS MOVING IN SOUTHERN STREAM ACROSS SOUTHERN STATES. HOW MUCH OVERRUNNING RAIN AND WHERE IS ALL DEPENDENT ON WHICH MODEL YOU BELIEVE. AVN EVEN CREATES A SIGNIFICANT LO PRES CENTER AND MOVES IT NE INTO WESTERN TN. WILL OPT FOR A NGM-ETA SOLUTION...WITH HIEST POPS IN SOUTHERN SECTIONS JUST N OF FRONT. SKIES WILL CLEAR FROM THE NW SAT NITE...W/ PT SUNNY SKIES AND PLEASANT TEMPS FOR SUNDAY. AS FOR TEMPS...WENT CLOSER TO FAN FOR MIN TONITE BNA...OTHERWISE BOUGHT THE FWC. BNA CB 60/73/56/78 3411 CSV CB 59/71/53/73 3311 .BNA...NONE. MAG
In the hours before
Local storm report, May 19, 1:48 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
148 PM CDT FRI MAY 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM 1 N ETHRIDGE TN FLOOD
05/19/00 LAWRENCE MODERATE PONDING OF WATER
ON U.S. HWY 43. REPORT WAS
BY SKYWARN SPOTTER.
0135 PM LAWRENCEBURG TN WIND DAMAGE
05/19/00 LAWRENCE *** 01 INJ ***
PERSON STRUCK BY LIGHTNING
AT RADIO STATION. REPORT
WAS RELAYED BY EMA.Local storm report, May 19, 2:00 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR EVENTS/REMARKS
NATIONAL WEATHER SERVICE NASHVILLE,TN
200 PM CDT FRI MAY 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM 1 N ETHRIDGE TN URBAN FLOODING
05/19/00 LAWRENCE MODERATE PONDING OF WATER
ON U.S. HWY 43. REPORT WAS
BY SKYWARN SPOTTER.
0135 PM LAWRENCEBURG TN LIGHTNING
05/19/00 LAWRENCE *** 01 INJ***
LIGHTNING STRUCK A
PERSON AT A RADIO
STATION. REPORT
RELAYED BY EMA.
END/ORCHANIAN/DAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 27 min |
| May 19, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 32 min |
| May 19, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 35 min |
| May 19, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 45 min |
| May 19, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.